Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 8, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 23, 2005, 8:32 AM CST for Panola County, Shelby County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2005, 8:32 AM CST (14:32 UTC)
- Expired
- Feb 23, 2005, 9:30 AM CST
- In force
- 58 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Panola County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 63 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 231433 SVRSHV TXC365-419-231530- /O.NEW.KSHV.SV.W.0008.050223T1432Z-050223T1530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 832 AM CST WED FEB 23 2005 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN EASTERN TEXAS PANOLA COUNTY IN NORTHEAST TEXAS * UNTIL 930 AM CST * AT 830 AM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF CARTHAGE...AND NEAR TIMPSON MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CARTHAGE BY 855 AM CST REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SHELBY COUNTY IN EASTERN TEXAS PANOLA COUNTY IN NORTHEAST TEXAS UNTIL 930 AM CST. LAT...LON 3208 9459 3192 9447 3200 9406 3238 9408 $$
2 follow-up statements
000 WWUS54 KSHV 231505 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 900 AM CST WED FEB 23 2005 TXC365-419-231530- /O.CON.KSHV.SV.W.0008.000000T0000Z-050223T1530Z/ PANOLA TX-SHELBY TX- 900 AM CST WED FEB 23 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 AM CST FOR SHELBY AND PANOLA COUNTIES... AT 900 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL. ONE STORM WAS JUST NORTHEAST OF GARY CITY IN PANOLA COUNTY AND THE OTHER WAS BETWEEN TENAHA AND CENTER TEXAS. THE STORMS WERE MOVING TO THE NORTHEAST AT 30 MPH. THE STORMS HAVE SHOWN A WEAKENING TREND. THE SEVERE THUNDERSTORMS WILL BE NEAR... 6 MILES NORTHWEST OF GARY CITY BY 840 AM CST CARTHAGE BY 855 AM CST LAT...LON 3208 9459 3192 9447 3200 9406 3238 9408 $$
000 WWUS54 KSHV 231507 CCA SVSSHV SEVERE WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE SHREVEPORT LA 900 AM CST WED FEB 23 2005 TXC365-419-231530- /O.CON.KSHV.SV.W.0008.000000T0000Z-050223T1530Z/ PANOLA TX-SHELBY TX- 900 AM CST WED FEB 23 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 AM CST FOR SHELBY AND PANOLA COUNTIES... AT 900 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL. ONE STORM WAS JUST NORTHEAST OF GARY CITY IN PANOLA COUNTY AND THE OTHER WAS BETWEEN TENAHA AND CENTER TEXAS. THE STORMS WERE MOVING TO THE NORTHEAST AT 30 MPH. THE STORMS HAVE SHOWN A WEAKENING TREND. LAT...LON 3208 9459 3192 9447 3200 9406 3238 9408 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 3:20 AM CST, 5 hours 12 minutes earlier.
Area forecast discussion, Feb 23, 3:20 AM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 320 AM CST WED FEB 23 2005 .DISCUSSION... A COUPLE OF SHORTWAVES IN THE SUB TROPICAL FLOW...INTERACTING WITH A SLOW MOVING COLD FRONT WILL BRING RAIN AND THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY. WILL MENTION SEVERE ACROSS EAST TEXAS AND ADJACENT AREAS OF SOUTHWEST ARKANSAS TODAY. ALONG AND TO THE NORTH OF INTERSTATE 30 THE SEVERE POTENTIAL SHOULD BE EARLY THIS MORNING...WITH LARGE HAIL POSSIBLE. A BIGGER CONCERN IS THE MCS ACROSS CENTRAL TEXAS NEAR THE INTERSTATE 35 CORRIDOR MOVING EAST...AND BEGIN TO AFFECT THE PINEY WOODS OF EAST TEXAS AFTER 7 AM. WOULD EXPECT A GRADUAL WEAKENING TREND AS IT MOVES INTO AND THROUGH EAST TEXAS...INTO MORE STABLE AIR...AND THUS WILL NOT MENTION SEVERE INTO NW LA. LOCALLY HEAVY RAINFALL BETWEEN ONE AND THREE INCHES IS POSSIBLE WITH THIS MCS...AND UP NORTH...AS STORMS HAVE BEEN MOVING OVER THE SAME AREA. TEMPERATURES WILL BE DRAMATICALLY COOLER THAN WHAT WE HAVE BEEN USED TO LATELY...WE EXPECTED RAINFALL AND CLOUD COVER. COLD FRONT WILL FINALLY PUSH OUT OF THE REGION LATE TONIGHT. WITH FRONTAL BOUNDARY...HIGH MEAN RH...AND SUBTLE DISTURBANCES IN THE FLOW ALOFT...WILL KEEP CHANCE POPS GOING TONIGHT INTO THURSDAY...WITH THE BEST CHANCE ACROSS THE SOUTH. ALTHOUGH...THE NAM AND NGM ARE MUCH WETTER FARTHER NORTH...THAN THE GFS AND UKMET MODELS FOR TONIGHT INTO THURSDAY. WILL HAVE THE AREA DRYING OUT BY FRIDAY AND INTO EARLY IN THE WEEKEND...WITH A SLIGHT CHANCE RETURNING OVER THE WEEKEND...AS THE CLOSED LOW ACROSS SOUTHERN CALIFORNIA TODAY...WILL SLOWLY MEANDER EASTWARD AND COULD AFFECT THE AREA DURING THE WEEKEND...BUT NOTHING MAJOR...SO ONLY GONE SLIGHT FOR NOW. A NORTHERN STREAM TROUGH...AND AASSOCIATEDCOLD FRONT COULD AFFECT THE AREA SUNDAY NIGHT/MONDAY...BUT MOISTURE APPEARS LIMITED...SO ONLY SLIGHT POPS TO LOW CHANCE POPS ON MONDAY FOR FRONTAL PASSAGE. && .PRELIMINARY POINT TEMPS/POPS... SHV 63 45 51 40 / 70 40 40 20 MLU 61 43 51 39 / 70 60 40 20 DEQ 55 40 48 34 / 80 30 30 10 TXK 56 40 48 36 / 80 30 30 10 ELD 55 40 47 34 / 70 30 30 10 TYR 66 46 53 40 / 80 50 40 20 GGG 65 46 52 40 / 80 50 40 20 LFK 70 50 54 42 / 70 60 50 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 22
Hazardous weather outlook, Feb 23, 6:00 AM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CST WED FEB 23 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-231800- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CST WED FEB 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... A WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE REGION TODAY. SOME OF THESE THUNDERSTORMS COULD REACH SEVERE LIMITS THROUGH THE EARLY EVENING...MAINLY ACROSS EAST TEXAS SOUTH OF INTERSTATE 20...WHERE BETTER INSTABILITY IS LOCATED. ANOTHER CONCERN...WILL BE THE POSSIBILITY OF SOME FLASH FLOODING TODAY...AS THUNDERSTORMS WILL HAVE THE POTENTIAL TO MOVE OVER THE SAME AREA...FOR AN EXTENDED PERIOD OF TIME...RESULTING IN LOCALLY HEAVY RAINFALL BETWEEN ONE AND THREE INCHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...COULD BE NEEDED TODAY AND TONIGHT.
In the hours before
Special weather statement, Feb 23, 4:20 AM CST, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 420 AM CST WED FEB 23 2005 OKZ077-TXZ096-108>111-124-125-136-231050- CAMP-FRANKLIN-MCCURTAIN-MORRIS-RED RIVER TX-SMITH-TITUS-UPSHUR-WOOD- 420 AM CST WED FEB 23 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 34 HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT UNTIL 7 AM...FOR SOUTHEAST OKLAHOMA AND PARTS OF NORTHEAST TEXAS HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES. IN OKLAHOMA... MCCURTAIN IN TEXAS... CAMP... FRANKLIN... MORRIS... RED RIVER... SMITH... TITUS... UPSHUR... WOOD... THUNDERSTORMS HAVE SHOWN A GRADUAL WEAKENING TREND...AND WIDESPREAD SEVERE WEATHER IS NO LONGER ANTICIPATED EARLY THIS MORNING. HOWEVER...A FEW THUNDERSTORMS COULD STILL BRIEFLY BECOME SEVERE...PRODUCING LARGE HAIL. ALSO...LOCALLY HEAVY RAINFALL CAN BE EXPECTED EARLY THIS MORNING ALONG AND TO THE NORTHWEST OF THE INTERSTATE 30 CORRIDOR...WHILE LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS EAST TEXAS ALONG INTERSTATE 20 AFTER SUNRISE.
Local storm report, Feb 23, 7:11 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
711 AM CST WED FEB 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HAIL WILTON 33.74N 94.15W
02/23/2005 0.75 INCH LITTLE RIVER AR PUBLIC
CAR IN DITCH DUE TO HAIL COVERING THE ROADWAY.
&&
22Local storm report, Feb 23, 7:43 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
743 AM CST WED FEB 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM HAIL FOREMAN 33.72N 94.40W
02/23/2005 0.88 INCH LITTLE RIVER AR PUBLIC
HAIL BROKE OUT A WINDSHIELD.
&&
22The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 7:46 AM CST | Severe Thunderstorm Warning | SHV | Rusk | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.